Allergic reactions to medication
A true allergy to a medication is different than a simple adverse reaction to the drug. The allergic reaction occurs when the immune system, having been exposed to the drug before, creates antibodies to it. On subsequent exposure to the drug these antibodies cause release of histamines. If severe, this reaction can result in a life-threatening situation known as anaphylactic shock.
|Drug Notes Home|
Health Information Home
The information provided herein should not be used during any medical emergency or for the diagnosis or treatment of any medical condition. A licensed medical professional should be consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all medical emergencies. Links to other sites are provided for information only -- they do not constitute endorsements of those other sites. © 1997- 2010 A.D.A.M., Inc. Any duplication or distribution of the information contained herein is strictly prohibited.